Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
When these two medicines are used together, a harmful effect on your liver may result.
What you should do about this interaction:
Halothane is only used during surgical procedures or in a hospital. If you are scheduled to have either inpatient or outpatient surgery, or are to be admitted to the hospital, make sure that healthcare professionals are aware of all the medicines that you are taking. This includes prescription and non-prescription medicine, herbal drugs, and nutraceuticals.This interaction may occur if you take rifampin just before or after being given halothane. If you experience nausea, stomach pain, yellowing eyes and skin, dark urine, fever, or fatigue, contact your doctor. Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Most JA, Markle GB 4th. A nearly fatal hepatotoxic reaction to rifampin after halothane anesthesia. Am J Surg 1974 May;127(5):593-5.
2.Pessayre D, Bentata M, Degott C, Nouel O, Miguet JP, Rueff B, Benhamou JP. Isoniazid-rifampin fulminant hepatitis. A possible consequence of the enhancement of isoniazid hepatotoxicity by enzyme induction. Gastroenterology 1977 Feb;72(2):284-9.
3.Bartelink AK, Lenders JW, van Herwaarden CL, van Haelst UJ, van Tongeren JH. Fatal hepatitis after treatment with isoniazid and rifampicin in a patient on anticonvulsant therapy. Tubercle 1983 Jun;64(2):125-8.